MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARDPORT LOW-PROFILE DUAL-LUMEN IMPLANTABLE PORT WITH ATTACHABLE 7F OPEN-ENDED; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

BARD ACCESS SYSTEMS BARDPORT LOW-PROFILE DUAL-LUMEN IMPLANTABLE PORT WITH ATTACHABLE 7F OPEN-ENDED; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0604970
Medical Device Problem Code Failure to Infuse (2340)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device is pending return to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the patient¿s dual port would not aspirate or infuse.During the patient¿s chemotherapy treatment only one port worked and he had to have an iv placed for fluids.Approximately one week ago both ports stopped working and the patient had to have chemotherapy through his iv.The port was removed.There was no reported patient injury.
 
Additional Manufacturer Narrative
The device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Received was one dual slimport with detached 7f dual lumen catheter and cath-lock.The catheter and port displayed signs of use.The port stem is damaged and one end of the catheter also appears to be damaged, but the cause of these damaged areas is not clear.As the reported details include manipulation after explant, it cannot be determined whether the damage observed is connected to the alleged issue or another source of damage.Therefore, the investigation is inconclusive for inability to aspirate or infuse.The definitive root cause could not be determined based upon available information.It is unknown if patient and/or procedural issues contributed to the reported event.A review of the product instructions for use (ifu) procedural instructions, indications, warnings, precautions, cautions, possible complications and contraindications showed that the product labeling is adequate.(expiry date: 04/2022).(b)(4).
 
Event or Problem Description

Brand Name
BARDPORT LOW-PROFILE DUAL-LUMEN IMPLANTABLE PORT WITH ATTACHABLE 7F OPEN-ENDED
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7879531
Report Number3006260740-2018-02491
Device Sequence Number2218272
Product Code LJT
UDI-Device Identifier00801741025884
UDI-Public(01)00801741025884
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K964066
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0604970
Device Catalogue Number0604970
Device Lot NumberREBR0916
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2018
Initial Date Received by Manufacturer 08/24/2018
Supplement Date Received by Manufacturer12/06/2018
Initial Report FDA Received Date09/14/2018
Supplement Report FDA Received Date12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age14 YR
Patient Weight64